Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have JME epilepsy. Taken Lamictal and Epilim. Have weight gain. Any other drug?

Hi my name is Dawn, I am 41 , have had JME epilepsy since I was 12 approx , for 17 years my life was all I can describe as hell ! I tried many different meds , tegretol , rivatrol, lamitrol eplim,sorry about spelling . had up to 50 jerks daily , none worked, but not sure how managed to have a son on lamictal , and daughter on eplim. And they are both healthy . I changed my Gp as I would sit and cry for help and his answer was I can t help you you need to see your consultant !,, changed doctors . He was great I said I had had this problem for 17 years and could no longer carry on ! I said I don t care how far I have to travel but need to see a Neurologist . He sent me to London the National hospital neurology Russell square. After a while they sorted me out ,and I was back on the old Drug Epilim , but Eplim crono I think it works a different way, so did have few fits but once up to 1000 mg morn 1000mg night for 12years I was great nothing. BUT yes as you can imagine it came with a very high price !!!! Weight gain nearly 5 stone tiredness I tried to weigh it all up I did drive not far as it made tiredness worse .. So once my children were at secondary school I thought I neeeded to talk to my Neurologist,to see if I could change meds, he said keppra was the best to try , his was a big choice for me to make , first 5half months I was feelin on top of the world had energy was nt starving all the time weight stated to come off I thought bingo !,, Then 3 seizures off to hospital , went to see neurologist he though it best I took some more eplim 700 , 500 night 200 morn but was up to me . I felt so well had made the big discion I had lost drivin licence so carried on with just keppra , 2 months later had 5 seizures !! Hospital again husband children worried sick ,so was I , back to what neurologist advised, so on 1000mg keppra morn @ night 2000 daily and 500 eplim crono night 200 morn daily, I do think I am having side affects can be moody short tempered not at all me, seem to be getting daily headaches some are worse than others and my sex drive seems to have gone, I am also tired , I also take modifill , I have for approx 5 years when on eplim 2000 mg daily I took 300 to 400 daily , now only 50mg daily. I am also Putin weight back on !!! Is there another drug that suits this type of epilepsy ,I no when I was on eplim crono I was confident I was seizure free !, but the weight and tiredness was to much is there a drug that could counteract them side affects, I try and smile and I hide it well but I am depressed, would love a job !! Have I got to face that this is what life is, Many thanks
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum. I am sorry to go through such a long letter explaining your health problems, Due to repeated bouts of convulsions you became weak and depressed. The siviarity and the frequency of the fits depends upon the general health, way of living, and the drugs you use for other ailments.
You should be thoroughly screened for other diseases like diabitis, tuberculosis, UTI, anaemia, hypothyroidism,and so many formal diseases.
Way of living like exposure to irritant instances, family problems, exposure to bright sun light like viewing television from near distances, and with bright lighting , and for longer time etc.
Most important is the use of drugs for other ailments which have convulsions as a side effect. Majarity of the drugs have this side effect, so we should inform to the doctor that you have the disease.
I hope you are happy with my reply, and this infermation will definitely solve your problem , so dont worry. thanks for calling.
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor